Alert archive / Texas / Flash Flood Watches in 2021
Flash Flood Watch 1, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood watch at Apr 28, 2021, 2:37 PM CDT for 19 counties in Texas. It took effect at Apr 28, 2021, 7:00 PM CDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Apr 28, 2021, 2:37 PM CDT (19:37 UTC)
- In effect from
- Apr 28, 2021, 7:00 PM CDT
- Expired
- Apr 29, 2021, 6:47 AM CDT
- In force
- 12 hr
- Issued by
- NWS Fort Worth, TX
- Flood severity
- None
Counties Collin County, TX, Cooke County, TX, Dallas County, TX, Delta County, TX, Denton County, TX, Fannin County, TX, Grayson County, TX, Hopkins County, TX, Hunt County, TX, Jack County, TX, Lamar County, TX, Montague County, TX, Palo Pinto County, TX, Parker County, TX, Rockwall County, TX, Stephens County, TX, Tarrant County, TX, Wise County, TX, Young County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 72 km from the middle of the area, began a volume at 19:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 7.6 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 678 J/kg
- Mixed-layer CIN
- -63 J/kg
- Mixed-layer LCL
- 635 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 290 m²/s²
- 0-3 km storm-relative helicity
- 394 m²/s²
- Significant tornado parameter
- 1.7
- Supercell composite
- 12.5
The text
As transmitted.
933 WGUS64 KFWD 281937 FFAFWD URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Fort Worth TX 237 PM CDT Wed Apr 28 2021 TXZ091>095-100>107-115>120-290345- /O.NEW.KFWD.FF.A.0001.210429T0000Z-210429T1500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall- Including the cities of Denton, Sherman, Cooper, Bonham, Paris, Arlington, Gainesville, Greenville, Dallas, Breckenridge, Denison, Bowie, Lewisville, Carrollton, Plano, Flower Mound, Decatur, Rockwall, Commerce, Bridgeport, Briar, Mineral Wells, Olney, Heath, Weatherford, Nocona, Fort Worth, Jacksboro, Sulphur Springs, Frisco, Allen, Graham, and McKinney 237 PM CDT Wed Apr 28 2021 ...FLASH FLOOD WATCH IN EFFECT FROM 7 PM CDT THIS EVENING THROUGH THURSDAY MORNING... The National Weather Service in Fort Worth has issued a * Flash Flood Watch for portions of north central Texas and northeast Texas, including the following areas, in north central Texas, Collin, Cooke, Dallas, Denton, Fannin, Grayson, Hunt, Jack, Montague, Palo Pinto, Parker, Rockwall, Stephens, Tarrant, Wise and Young. In northeast Texas, Delta, Hopkins and Lamar. * From 7 PM CDT this evening through Thursday morning * Widespread rainfall totals of 2 to 4 inches, with isolated higher amounts up to 6 inches will be possible. The heaviest rain will likely fall Wednesday night into Thursday morning. Multi-inch rainfall totals over a short time period could result in flash flooding. * Flooding may occur in urban and poor drainage areas. Heavy rainfall may also cause flooding of creeks, streams and rivers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to Flash Flooding. Flash Flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ Sanchez
3 follow-up statements
694 WGUS64 KFWD 290317 FFAFWD Flood Watch National Weather Service Fort Worth TX 1017 PM CDT Wed Apr 28 2021 TXZ091>095-100>107-115>120-291130- /O.CON.KFWD.FF.A.0001.000000T0000Z-210429T1500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall- Including the cities of Denton, Sherman, Cooper, Bonham, Paris, Arlington, Gainesville, Greenville, Dallas, Breckenridge, Denison, Bowie, Lewisville, Carrollton, Plano, Flower Mound, Decatur, Rockwall, Commerce, Bridgeport, Briar, Mineral Wells, Olney, Heath, Weatherford, Nocona, Fort Worth, Jacksboro, Sulphur Springs, Frisco, Allen, Graham, and McKinney 1017 PM CDT Wed Apr 28 2021 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 10 AM CDT THURSDAY... The Flash Flood Watch continues for * Portions of north central Texas and northeast Texas, including the following areas, in north central Texas, Collin, Cooke, Dallas, Denton, Fannin, Grayson, Hunt, Jack, Montague, Palo Pinto, Parker, Rockwall, Stephens, Tarrant, Wise and Young. In northeast Texas, Delta, Hopkins and Lamar. * Until 10 AM CDT Thursday * Widespread rainfall totals of 2 to 4 inches, with isolated higher amounts up to 6 inches will be possible. The heaviest rain will likely fall Wednesday night into Thursday morning. Multi-inch rainfall totals over a short time period could result in flash flooding. * Flooding may occur in urban and poor drainage areas. Heavy rainfall may also cause flooding of creeks, streams and rivers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to Flash Flooding. Flash Flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ Godwin
248 WGUS64 KFWD 290930 FFAFWD Flood Watch National Weather Service Fort Worth TX 430 AM CDT Thu Apr 29 2021 TXZ091>095-100>107-115>120-291500- /O.CON.KFWD.FF.A.0001.000000T0000Z-210429T1500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall- Including the cities of Denton, Sherman, Cooper, Bonham, Paris, Arlington, Gainesville, Greenville, Dallas, Breckenridge, Denison, Bowie, Lewisville, Carrollton, Plano, Flower Mound, Decatur, Rockwall, Commerce, Bridgeport, Briar, Mineral Wells, Olney, Heath, Weatherford, Nocona, Fort Worth, Jacksboro, Sulphur Springs, Frisco, Allen, Graham, and McKinney 430 AM CDT Thu Apr 29 2021 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 10 AM CDT THIS MORNING... The Flash Flood Watch continues for * Portions of north central Texas and northeast Texas, including the following areas, in north central Texas, Collin, Cooke, Dallas, Denton, Fannin, Grayson, Hunt, Jack, Montague, Palo Pinto, Parker, Rockwall, Stephens, Tarrant, Wise and Young. In northeast Texas, Delta, Hopkins and Lamar. * Until 10 AM CDT this morning * Widespread rainfall totals of 2 to 4 inches, with isolated higher amounts up to 6 inches will be possible. The heaviest rain will likely fall Wednesday night into Thursday morning. Multi-inch rainfall totals over a short time period could result in flash flooding. * Flooding may occur in urban and poor drainage areas. Heavy rainfall may also cause flooding of creeks, streams and rivers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to Flash Flooding. Flash Flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ Godwin
234 WGUS64 KFWD 291147 FFAFWD Flood Watch National Weather Service Fort Worth TX 647 AM CDT Thu Apr 29 2021 TXZ091>095-100>107-115>120-291300- /O.CAN.KFWD.FF.A.0001.000000T0000Z-210429T1500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall- Including the cities of Denton, Sherman, Cooper, Bonham, Paris, Arlington, Gainesville, Greenville, Dallas, Breckenridge, Denison, Bowie, Lewisville, Carrollton, Plano, Flower Mound, Decatur, Rockwall, Commerce, Bridgeport, Briar, Mineral Wells, Olney, Heath, Weatherford, Nocona, Fort Worth, Jacksboro, Sulphur Springs, Frisco, Allen, Graham, and McKinney 647 AM CDT Thu Apr 29 2021 ...FLASH FLOOD WATCH IS CANCELLED... The Flash Flood Watch for portions of north central Texas and northeast Texas, including the following areas, in north central Texas, Collin, Cooke, Dallas, Denton, Fannin, Grayson, Hunt, Jack, Montague, Palo Pinto, Parker, Rockwall, Stephens, Tarrant, Wise and Young. In northeast Texas, Delta, Hopkins and Lamar has been cancelled. Flash flooding is no longer expected to pose a threat and additional rainfall amounts will remain on the light side. Please continue to heed remaining road closures and any ongoing river flooding warnings. $$ Sanchez
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood watch went out at Apr 28, 2:03 PM CDT, 34 minutes earlier.
Area forecast discussion, Apr 28, 2:03 PM CDT, 34 minutes before
Area Forecast Discussion National Weather Service Fort Worth TX 203 PM CDT Wed Apr 28 2021 ...New Short Term... .SHORT TERM... /NEW/ /This afternoon through Thursday/ Scattered showers and storms continue to move across parts of North TX. While intensity and coverage has decreased over the last couple of hours, there's still some lightning with some of the storms. This activity will continue to move out of our area....as renewed showers and storms develop later this afternoon and evening. Latest high-res guidance continues to show this development with some of the storms quickly becoming strong or severe. With plenty of low-level moisture, instability, and shear the environment definitely support this activity. Now, one thing that remains uncertain is the influence of the morning convection to the coverage of severe storms. Right now, most areas across the northwest and along the Red River are pretty stable with the deep coverage of clouds. However, we've been seeing some clouds clearing to our southwest, just east of the dryline that could result in the first round of re-development later this afternoon. If I were to pick, the first area to monitor will be to our west/southwest (along/south I-20 and west of I-35). As storms develop and continue to move northeastward, they will be capable of producing large hail, isolated damaging wind gusts, and a few tornadoes. A Tornado Watch has been issued for the counties west of the DFW Metroplex until 02Z, and additional watches may be needed this evening. Still, the coverage of severe weather will depend on how much the airmass is able to destabilize. The initial development will likely remain scattered, but as they move eastward this evening they will likely merge into a cluster or line. While the severe potential remains tonight, there will be a transition to a heavy rain flooding threat through the overnight hours for all North and Central TX. We're still expecting rainfall totals through Thursday around 1-3" over most locations, but there could be isolated instances of 4-6"+ in some areas. A Flash Flood Watch might be needed if confidence in widespread higher precip totals increases. Showers and storms will continue into Thursday as the low level pressure system moves across Central TX. The potential for lightning and strong/severe weather will shift to the east/southeast by Thursday afternoon. Sanchez && .LONG TERM... /Issued 257 AM CDT Wed Apr 28 2021/ /Thursday through Tuesday/ Numerous showers and thunderstorms will continue Thursday as lift and moisture associated with a slow moving low pressure system remains over the region. The good news is that all this activity will be elevated over a wedge of cooler, post-frontal air near the surface. Therefore, the potential for severe weather will be low Thursday but the potential for heavy rain will continue, especially east of the I-35 corridor where precipitable water values will remain above 1.5 inches. The models are coming into better agreement on the fate of the upper low with the general consensus that it will remain closed while rotating across Northern Mexico Friday. This solution will shift most of the rain chances south of the forecast area but we will linger some low PoPs across our Central Texas zones. Unfortunately, it is now looking like the weekend will be a little more unsettled than previously through with the upper low progged to lift slowly northeast Saturday and Sunday, keeping at least some low shower/thunderstorm chances. The good news is that the weekend should not be a total wash and there will still be plenty of sun with seasonably warm temperatures. Brief ridging aloft Sunday night through Monday will result in warm and rain-free weather with highs Monday afternoon from the mid 80s to the lower 90s. DFW could actually see its first 90 degree day since mid October 2020. The upper ridge will not linger long across the region with another trough developing over the Central Rockies Monday afternoon. This trough will move across the Central and Southern Plains Tuesday allowing a cold front to move southward through the region. Thunderstorms will likely accompany the cold front through Tuesday night with the best rain chances across the eastern half of the region. 79 && .AVIATION... /Issued 1257 PM CDT Wed Apr 28 2021/ /18Z TAFs/ Concerns...Breezy south winds today. Convection this afternoon and tonight accompanied by low ceilings/visibilities. FROPA late tonight with lingering showers through Thursday afternoon. Conditions will deteriorate late this afternoon and evening as SHRA/TSRA redevelop ahead of a cold front and dryline. This activity is expected to remain scattered as it develops across west TX, but will eventually congeal into a line as it crosses the I-35 corridor tonight. With increasing confidence of coverage of showers/storms tonight, we introduced TSRA between 04-06Z for all the DFW Metroplex sites and 06-09Z for Waco. This activity should be east of the sites by early Friday afternoon. Otherwise, winds at all sites will shift to the north late tonight as the front moves south. Ceilings have lifted to VFR across most sites, but will drop again with the convection this evening and overnight. IFR cigs/vis are possible late tonight and Thursday. Sanchez && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 66 74 60 77 58 / 90 80 40 20 20 Waco 68 74 62 74 59 / 90 80 40 30 30 Paris 67 74 59 74 54 / 90 90 40 20 10 Denton 62 73 56 75 53 / 90 70 40 20 20 McKinney 65 74 58 74 56 / 100 80 40 20 20 Dallas 68 75 62 77 60 / 90 80 40 20 20 Terrell 66 74 60 74 56 / 90 90 50 30 20 Corsicana 68 76 62 75 59 / 80 80 50 30 20 Temple 66 75 61 74 58 / 90 70 40 30 30 Mineral Wells 61 71 55 74 54 / 90 60 40 20 20 && .FWD WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, Apr 28, 2:15 PM CDT, 22 minutes before
Hazardous Weather Outlook National Weather Service Fort Worth TX 215 PM CDT Wed Apr 28 2021 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-291230- Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro- Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone- Leon-Milam-Robertson- 215 PM CDT Wed Apr 28 2021 This Hazardous Weather Outlook is for North and Central Texas. .DAY ONE...Tonight. Thunderstorms are expected through the rest of this evening and tonight. Some storms will be severe, especially along and west of Interstate 35. Large hail and damaging winds will be the main hazards, but a few tornadoes can't be ruled out. In addition, heavy rainfall could support isolated flash flooding overnight and into the early morning hours on Thursday. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Thunderstorm chances will continue Thursday. Although a few strong storms may linger across East Texas, the primary hazard will be from heavy rainfall and flooding. Thunderstorms should gradually end by Thursday evening. Additional scattered thunderstorms are possible Saturday and Sunday, but the severe weather threat appears low during this time period. .SPOTTER INFORMATION STATEMENT... Spotter activation is possible across much of the region this afternoon and evening.
In the hours before
Special weather statement, Apr 28, 1:54 PM CDT, 43 minutes before
Special Weather Statement National Weather Service Fort Worth TX 154 PM CDT Wed Apr 28 2021 TXZ091-281930- Montague TX- 154 PM CDT Wed Apr 28 2021 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MONTAGUE COUNTY UNTIL 230 PM CDT... At 153 PM CDT, Doppler radar was tracking a strong thunderstorm near Stoneburg, or near Bowie, moving northeast at 45 mph. Nickel size hail will be possible with this storm. Locations impacted include... Bowie, Nocona and Stoneburg. LAT...LON 3361 9763 3351 9798 3368 9798 3387 9763 TIME...MOT...LOC 1853Z 235DEG 39KT 3362 9791 Dunn
Special weather statement, Apr 28, 2:19 PM CDT, 18 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
219 PM CDT Wed Apr 28 2021
TXZ091-092-281945-
Cooke TX-Montague TX-
219 PM CDT Wed Apr 28 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MONTAGUE AND
NORTHWESTERN COOKE COUNTIES UNTIL 245 PM CDT...
At 219 PM CDT, Doppler radar was tracking a strong thunderstorm near
Nocona, moving northeast at 55 mph.
Nickel size hail will be possible with this storm.
This storm will remain over mainly rural areas of northeastern
Montague and northwestern Cooke Counties.
LAT...LON 3391 9746 3389 9745 3384 9746 3382 9743
3382 9737 3388 9733 3386 9733 3389 9731
3387 9728 3386 9726 3392 9723 3389 9718
3387 9718 3369 9763 3390 9763 3392 9760
3390 9756 3392 9751
TIME...MOT...LOC 1919Z 235DEG 49KT 3380 9761
DunnThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 27, 10:12 PM CDT | Special Weather Statement | FWD | Young | 33 min |
| Apr 27, 10:47 PM CDT | Special Weather Statement | FWD | Young | 28 min |
| Apr 27, 11:14 PM CDT | Special Weather Statement | FWD | Jack | 31 min |
| Apr 27, 11:57 PM CDT | Special Weather Statement | FWD | Montague | 33 min |
| Apr 28, 3:46 AM CDT | Severe Thunderstorm Warning | FWD | Stephens, Young | 59 min |
| Apr 28, 4:27 AM CDT | Severe Thunderstorm Warning | FWD | Jack, Palo Pinto, Stephens, Young | 63 min |
| Apr 28, 4:50 AM CDT | Special Weather Statement | FWD | Jack, Young | 25 min |
| Apr 28, 5:36 AM CDT | Special Weather Statement | FWD | Palo Pinto | 24 min |
| Apr 28, 6:01 AM CDT | Special Weather Statement | FWD | Jack | 29 min |
| Apr 28, 6:44 AM CDT | Special Weather Statement | FWD | Stephens | 31 min |
| Apr 28, 7:10 AM CDT | Severe Thunderstorm Warning | FWD | Palo Pinto, Stephens | 65 min |
| Apr 28, 7:27 AM CDT | Tornado Warning | FWD | Palo Pinto, Stephens | 19 min |
| Apr 28, 7:59 AM CDT | River Flood Warning | FWD | Dallas | 48 hr |
| Apr 28, 8:05 AM CDT | Special Weather Statement | FWD | Palo Pinto, Parker | 55 min |
| Apr 28, 9:24 AM CDT | River Flood Warning | FWD | Hunt | 70 hr |
| Apr 28, 9:24 AM CDT | River Flood Warning | FWD | Hunt, Kaufman, Rockwall | 52 hr |
| Apr 28, 12:47 PM CDT | Areal Flood Advisory | FWD | Grayson | 118 min |
| Apr 28, 1:54 PM CDT | Special Weather Statement | FWD | Montague | 36 min |
| Apr 28, 4:33 PM CDT | Severe Thunderstorm Warning | FWD | Comanche, Eastland | 34 min |
| Apr 28, 6:49 PM CDT | Special Weather Statement | FWD | Parker | 26 min |
Nearby
Flash Flood Watches in Texas, 2021Every flash flood watch in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.